Nevada, 2006

High Wind in Nevada, April 4, 2006

April 4, 2006 · NWS LKN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 4, 11:20 AM PST, 40 minutes earlier.

Area forecast discussion, Apr 4, 11:20 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1220 PM PDT TUE APR 4 2006

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE
GREAT BASIN THIS WEEK BRINGING PERIODS OF RAIN AND SNOW...ALONG WITH
ISOLATED AFTERNOON THUNDERSTORMS AND BREEZY TO WINDY CONDITIONS THIS
AFTERNOON. &&

.UPDATE...UPGRADING WIND ADVISORY FOR NORTHERN NYE COUNTY AS
PRESSURE GRADIENT CONTINUES TO TIGHTEN WITH OROGRAPH EFFECTS HELPING
WINDS NEAR TONOPAH ATTM. WILL EXTEND WARNING A FEW HOURS AS WELL
GIVEN CURRENT MOS GUIDANCE AND OBSERVATIONS IN THE AREA. ACTIVE DAY
CONTINUING ACROSS THE AREA WITH LIGHTNING NOW IN SOUTH CENTRAL ELKO
COUNTY AND EXPECT ACTIVITY TO SPREAD ACROSS THE REGION THROUGH THE
AFTERNOON. WILL BE FUN.  FEHRN

&&

.PREVIOUS DISCUSSION (221 AM PDT)...ISOLATED TO SCT T-STORMS SHOULD
BEGIN THIS AFTERNOON ACROSS CENTRAL TO EASTERN HUMBOLDT
COUNTY...PROGRESS EASTWARD THROUGH LANDER AND EUREKA COUNTIES BY
LATE AFTERNOON...THEN INTO ELKO COUNTY BY EARLY EVENING. THIS IS IN
CONJUNCTION WITH THE DRIFT OF THE SURFACE LOW. THIS SURFACE LOW WILL
REACH FARTHER TO THE EAST TODAY THAN IT WAS YESTERDAY...LEADING TO
STRONGER SOUTHERLY WINDS ACROSS WHITE PINE COUNTY. WILL KEEP WIND
ADVISORIES TODAY FOR SOUTHERN LANDER/EUREKA...NORTHERN NYE...AND
WHITE PINE COUNTIES FROM LATE MORNING THROUGH EARLY EVENING HOURS.
MAJORITY OF APPROACHING UPPER LEVEL LOW STILL ON TRACK TO HIT
SOUTHERN CA THIS AFTERNOON AND HEAD EAST INTO ARIZONA WEDNESDAY.
MODELS CONTINUE TO TAKE REMAINDER OF ENERGY ACROSS NORTHERN CA EAST
TOWARD IDAHO WEDNESDAY. TIMING OF THE EASTWARD PUSH HAS SLOWED
SLIGHTLY. WITH UPPER LEVEL AND SURFACE LOW NEARLY CO-LOCATED OVER
THE JACKPOT AREA WEDNESDAY...NORTH-CENTRAL TO NORTHEAST NEVADA QPF
AMOUNTS HAVE INCREASED. KEEPING THE FLOOD WARNING GOING FOR THE
HUMBOLDT RIVER FROM BATTLE MOUNTAIN WEST TO WINNEMUCCA. WILL ALSO
INTRODUCE A FLOOD WATCH FOR THE REMAINING PORTIONS OF NORTHERN
LANDER/EUREKA...AND ELKO COUNTIES THROUGH FRIDAY.

PRECIP CONTINUES WEDNESDAY AS SNOW LEVELS LOWER TO AROUND 6000 FEET.
HAVE ISSUED SNOW ADVISORIES OVER ALL OF CWA EXCEPT HUMBOLDT COUNTY
AND EXTREME EASTERN ELKO COUNTY. MOST ADVISORIES WILL BE FOR 12 HOURS
FROM EARLY MORNING THROUGH EARLY AFTERNOON WEDNESDAY. EXCEPTIONS WILL
BE RUBIES AND NORTHERN ELKO COUNTY WHERE PRECIP IS EXPECTED TO HANG
ON FOR 24 HOURS. FOR NORTHERN ELKO COUNTY EXPECTING 4 TO 7 INCHES OF
SNOW DOWN TO VALLEY FLOORS. AT THIS TIME THE AREAS FROM TUSCARORA NE
TOWARD JARBIDGE ARE EXPECTED TO BE HIT THE HARDEST. ROOD

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS IN DECENT
AGREEMENT THROUGH EARLY PART OF NEXT WEEKEND. AMPLIFYING PROGRESSIVE
RIDGE AND NEARLY STATIONARY UPPER LOW OFF N CA COAST THURSDAY NIGHT
THROUGH FRIDAY WILL KEEP POPS LOW FOR FORECAST AREA. CHANCE OF
PRECIPITATION INCREASES FRIDAY NIGHT THROUGH SUNDAY NIGHT WHEN U/L
SPINS SERIES OF VORT FEATURES THROUGH N NV...HOWEVER U/L STILL NEAR
CA COAST DURING THIS TIME WITH PREVAILING SW FLOW ALOFT. THUS ANY
SIGNIFICANT BANDING OF QPF WILL BE SEEN AS RAIN AT SFC. 90 TO 100 KT
JET AND PUSHES INTO THE AREA BY SATURDAY NIGHT. GFS SHOWING DECENT
QPF AMOUNTS ACROSS CNTRL AND NE NV IN THE VICINITY OF LF QUAD OF U/L
JET STREAK. BY MONDAY UPPER LOW FEATURE MOVES OVER N CA AND INTO NW
NV. THIS IS WHEN COLD AIR POOLS OVER N NV AND BANDING OF QPF SLAMS
CENTRAL NV AGAIN. SNOW EVENT PROBABLE. LW

.AVIATION...RAIN SHOWERS WILL SPREAD ACROSS THE REGION TODAY...WITH
MODERATE TO HEAVY SHOWERS POSSIBLE. MVFR WILL BE PREVAILING
CONDITION.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RNOFLWLKN FOR HUMBOLDT RIVER FROM PALISADE WEST TO BATTLE MOUNTAIN
THROUGH FRIDAY AFTERNOON.
RNOFFALKN FOR REMAINDER OF NVZ036 PLUS NVZ031-032-034.
RNONPWLKN FOR NVZ013 TODAY THROUGH 8 PM.
RNONPWLKN FOR NVZ035-037 TODAY THROUGH 6 PM.
RNOWSWLKN FOR NVZ013-031-032-034-035-036-037 EARLY WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING.
Hazardous weather outlook, Apr 4, 3:49 AM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
449 AM PDT TUE APR 4 2006

NVZ030-036-051200-
HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
449 AM PDT TUE APR 4 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER WEST OF PALISADE THROUGH WINNEMUCCA WILL BE NEAR
FLOOD STAGE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH
NORTHERN AND CENTRAL NEVADA TODAY WILL BRING SUBSTANTIAL
PRECIPITATION. THIS...COMBINED WITH WARM TEMPERATURES...POSES A
THREAT FOR EXCESSIVE RUNOFF FROM SNOWMELT BEING REALIZED IN RIVERS
AND STREAMS. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL
INFORMATION ON THIS FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT
BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR
NORTH CENTRAL NEVADA WEDNESDAY. THE HUMBOLDT RIVER WEST OF PALISADE
THROUGH WINNEMUCCA IS EXPECTED TO REACH FLOOD STAGE LATE
WEDNESDAY...AND PALISADE MAY APPROACH FLOOD STAGE LATE IN THE
WEEK. OTHER SMALLER RIVERS AND STREAMS ACROSS NORTHERN AND CENTRAL
NEVADA MAY ALSO REACH FLOOD STAGE THIS WEEK. SEE PRODUCTS RNOFLWLKN
AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ031-032-034-051200-
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
449 AM PDT TUE APR 4 2006

.DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER FROM DEETH TO PALISADE WILL BEGIN RISING TODAY DUE
TO SUBSTANTIAL PRECIPITATION FALLING ACROSS THE AREA CREATING AN
INCREASE IN SNOWMELT RUNOFF. OTHER RIVERS AND STREAMS WILL ALSO BE
RISING IN RESPONSE TO THE PRECIPITATION. SEE PRODUCT RNOFFALKN FOR
ADDITIONAL INFORMATION ON THIS FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT
BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR
MOST OF ELKO COUNTY WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY THE
RUBY MOUNTAINS AND NORTHERN ELKO COUNTY. THE HUMBOLDT RIVER FROM
DEETH TO PALISADE WILL CONTINUE TO RISE. OTHER RIVERS AND STREAMS
WILL ALSO BE RISING. SEE PRODUCT RNOFFALKN FOR ADDITIONAL INFORMATION
ON THIS FLOOD SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-035-037-051200-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
449 AM PDT TUE APR 4 2006

.DAY ONE...TODAY AND TONIGHT

A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT CENTRAL
NEVADA TODAY WITH STRONG WINDS. WITH MOISTURE MOVING INTO THE AREA...
AND SNOW LEVELS LOWERING...SUBSTANTIAL SNOWFALL IS EXPECTED ABOVE
6000 FEET TONIGHT. SEE PRODUCTS RNONPWLKN AND RNOWSWLKN FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SIGNIFICANT SNOWFALL WILL CONTINUE ABOVE 6000 FEET WEDNESDAY AS
LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL NEVADA. SEE PRODUCT
RNOWSWLKN FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

LW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X E Elko

When
April 4, 12:00 PM PST to 1:00 PM PST
Where
X E Elko forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.146, -115.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501268.